MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic hepatectomy procedure, when the package was opened, the black part at the tip of the retractor came off, and the product was unable to be used.The surgeon then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted that the clevis fixture was broken and returned without the back tip of the blade.A functional evaluation found that the device articulated properly and without difficulty.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Ponce facility, without the broken tip provided for further evaluation of any damage, was unable to reliable determine the most probable root cause of the reported condition.Given all the controls in place, the most probable root cause is not manufacturing or material related.Replication of the reported condition may occur because of the instrument being forced beyond its indicated use due to applying excessive stress over the clevis.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-RETRACT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8704597
Report Number2647580-2019-03077
Device Sequence Number1876418
Product Code GCJ
UDI-Device Identifier10884523000801
UDI-Public10884523000801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number174209
Device Catalogue Number174209
Device Lot NumberP8E1407X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer08/15/2019
09/19/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date09/09/2019
10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1